Nagoya Mathematical Journal

Some examples of Hecke algebras for two-dimensional local fields

Alexander Braverman and David Kazhdan

Full-text: Open access


Let $\mathbf{K}$ be a local non-archimedian field, $\mathbf{F} = \mathbf{K}((t))$ and let $\mathbf{G}$ be a split semi-simple group. The purpose of this paper is to study certain analogs of spherical and Iwahori Hecke algebras for representations of the group $\mathbb{G} = G(\mathbf{F})$ and its central extension $\hat{\mathbb{G}}$. For instance our spherical Hecke algebra corresponds to the subgroup $G(\mathcal{A}) \subset G(\mathbf{F})$ where $\mathcal{A} \subset \mathbf{F}$ is the subring $\mathcal{O}_{\mathbf{K}}((t))$ where $\mathcal{O}_{\mathbf{K}} \subset \mathbf{K}$ is the ring of integers. It turns out that for generic level (cf. [4]) the spherical Hecke algebra is trivial; however, on the critical level it is quite large. On the other hand we expect that the size of the corresponding Iwahori-Hecke algebra does not depend on a choice of a level (details will be considered in another publication).

Article information

Nagoya Math. J., Volume 184 (2006), 57-84.

First available in Project Euclid: 26 December 2006

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E55: Representations of Lie and linear algebraic groups over global fields and adèle rings [See also 20G05] 22E67: Loop groups and related constructions, group-theoretic treatment [See also 58D05]


Braverman, Alexander; Kazhdan, David. Some examples of Hecke algebras for two-dimensional local fields. Nagoya Math. J. 184 (2006), 57--84.

Export citation


  • A. Beilinson and V. Drinfeld, Quantization of Hitchin's integrable system and Hecke eigen-sheaves , preprint.
  • P. Deligne, Extensions centrales de groupes algébriques simplement connexes et cohomologie galoisienne , Inst. Hautes Études Sci. Publ. Math., 84 (1996), 35--89.
  • G. Faltings, Algebraic loop groups and moduli spaces of bundles , J. Eur. Math. Soc., 5 , 41--68 (2003).
  • D. Gaitsgory and D. Kazhdan, Representations of algebraic groups over a $2$-dimensional local field , Geom. Funct. Anal., 14 (2004, no. 3), 535--574.
  • D. Gaitsgory and D. Kazhdan, Algebraic groups over a $2$-dimensional local field: some further constructions , math.RT/0406282.
  • H. Garland, The arithmetic theory of loop groups. II. The Hilbert-modular case , J. Algebra, 209 (1998, no. 2), 446--532.
  • M. Kapranov, The elliptic curve in the $S$-duality theory and Eisenstein series for Kac-Moody groups , math.AG/0001005.
  • M. Kapranov, Double affine Hecke algebras and $2$-dimensional local fields , J. Amer. Math. Soc., 14 (2001, no. 1), 239--262.
  • S. Kumar, Demazure character formula in arbitrary Kac-Moody setting , Invent. Math., 89 (1987, no. 2), 395--423.
  • O. Mathieu, Formules de caractères pour les algèbres de Kac-Moody générales, Astérisque No. 159--160 (1988), 267.
  • D. Quillen, Higher algebraic $K$-theory. I , Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972, 85--147, Lecture Notes in Math., Vol. 341, Springer, Berlin (1973).